Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Higher Lefschetz Traces and Spherical Euler Characteristics
HTML articles powered by AMS MathViewer

by Ross Geoghegan, Andrew Nicas and John Oprea PDF
Trans. Amer. Math. Soc. 348 (1996), 2039-2062 Request permission

Abstract:

Higher analogs of the Euler characteristic and Lefschetz number are introduced. It is shown that they possess a variety of properties generalizing known features of those classical invariants. Applications are then given. In particular, it is shown that the higher Euler characteristics are obstructions to homotopy properties such as the TNCZ condition, and to a manifold being homologically Kähler.
References
Similar Articles
Additional Information
  • Ross Geoghegan
  • Affiliation: Department of Mathematics, SUNY at Binghamton, Binghamton, New York 13902–6000
  • Email: ross@math.binghamton.edu
  • Andrew Nicas
  • Affiliation: Department of Mathematics, McMaster University, Hamilton, Ontario L8S 4K1, Canada
  • MR Author ID: 131000
  • Email: nicas@mcmaster.ca
  • John Oprea
  • Affiliation: Department of Mathematics, Cleveland State University, Cleveland, Ohio 44115
  • MR Author ID: 134075
  • Email: oprea@math.csuohio.edu
  • Received by editor(s): October 27, 1994
  • Additional Notes: The first author was partially supported by the National Science Foundation.
    The second author was partially supported by the Natural Sciences and Engineering Research Council of Canada.
  • © Copyright 1996 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 348 (1996), 2039-2062
  • MSC (1991): Primary 55M20; Secondary 55N45, 55R12, 58F05
  • DOI: https://doi.org/10.1090/S0002-9947-96-01615-7
  • MathSciNet review: 1351489